Thunderstorm Wind, Russell
- When
- July 26, 4:42 PM CST
- Where
- Russell County, 3.31 mi E of Sewellton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.930, -85.040
A houseboat flipped over on Lake Cumberland near State Dock.
A west to east oriented cold front dropped south through central Kentucky. This kicked off a few widely scattered thunderstorms that caused a houseboat, on Lake Cumberland, to roll onto its side and some area tree damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A west to east oriented cold front dropped south through central Kentucky. This kicked off a few widely scattered thunderstorms that caused a houseboat, on Lake Cumberland, to roll onto its side and some area tree damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 26, 12:47 PM CST, 3 hours 55 minutes earlier.
Area Forecast Discussion National Weather Service Louisville KY 247 PM EDT Mon Jul 26 2021 .Short Term...(This evening through Tuesday) Issued at 230 PM EDT Mon Jul 26 2021 Drier air continues to filter slowly into the region from the north. GOES Sounder data shows a tight precipitable water gradient now south of the Pkwys in central KY. Early afternoon deep convection has been limited to points east of I-75 and south of I-64...so far, with a few blips west of I-75. Still expecting isolated to widely scattered storms this afternoon before we dry out by late evening. For Tuesday, we look like we'll get 90s for most of the region for highs...commencing a warm work week. One or two convection allowing models spit out some additional precip in our southern KY counties for the day, but will run with the ongoing forecast for silent...under 20 percent...rain chances. && .Long Term...(Tuesday night through Monday) Issued at 245 PM EDT Mon Jul 26 2021 Tuesday through Thursday will remain dry as a high pressure system is moving into the area and a strong upper-level ridge is moving east closer to the region. The main issue with this portion of the period is the heat index on Wednesday and Thursday. Western parts of the region may see heat indices in the range of 100-105F. Thursday night into Friday morning, a shortwave feature will bring a frontal boundary south into the region and along it a line of convection in the early evening and showers overnight. This front will bring temperatures down into the mid-upper 80s through the end of the period. Friday afternoon through Saturday we should see a high pressure move into the area behind the front which will allow for drier conditions to return before another shortwave feature begins to affect the area towards the end of the weekend. A frontal boundary will push into the area Sunday night into Monday morning and out ahead of this front there will be some scattered showers and storms. && .Aviation...(18Z TAF Issuance) Issued at 100 PM EDT Mon Jul 26 2021 Weak frontal boundary over central KY may produce isolated to widely scattered storms this afternoon in southern KY, but coverage is not expected to be great enough to include more than a mention at BWG at this point. Winds generally will be from the north, though light enough not to cause operational concerns. We dry out for Tuesday, so not expecting any further activity tomorrow. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RJS Long Term...SRM Aviation...RJS
Hazardous Weather Outlook National Weather Service Louisville KY 300 PM EDT Mon Jul 26 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 300 PM EDT Mon Jul 26 2021 /200 PM CDT Mon Jul 26 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Late This Afternoon and Tonight. Isolated to widely scattered thunderstorms are forecast into the early evening hours across south-central Kentucky. The stronger storms could produce briefly heavy rainfall, and any thunderstorm will produce lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values Wednesday and Thursday will exceed 100 degrees, and could approach 105 degrees west of I-65. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. RJS/SRM/EBW
Special Weather Statement
National Weather Service Louisville KY
256 PM CDT Mon Jul 26 2021
KYZ082-262030-
Clinton-
256 PM CDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLINTON COUNTY...
At 255 PM CDT, a strong thunderstorm was located over Albany, moving
southeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Albany, Cartwright, Upchurch, Bug, Cannons Mill and Savage.
LAT...LON 3672 8518 3677 8507 3671 8501 3669 8502
3669 8501 3668 8501 3663 8514
TIME...MOT...LOC 1955Z 326DEG 10KT 3671 8511
DMSpecial Weather Statement
National Weather Service Louisville KY
532 PM CDT Mon Jul 26 2021
KYZ078-262300-
Russell-
532 PM CDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RUSSELL COUNTY...
At 532 PM CDT, a strong thunderstorm was located near Jamestown,
moving southeast at 10 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Ono.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3695 8511 3700 8497 3696 8493 3696 8495
3693 8495 3691 8496 3689 8502 3686 8506
TIME...MOT...LOC 2232Z 336DEG 10KT 3693 8503
DMThe Louisville radar (KLVX), 141 km away, was scanning. The volume nearest the first event began at 22:41 UTC.
2 thunderstorm wind. Local standard time, as filed.
A houseboat flipped over on Lake Cumberland near State Dock.
There were multiple trees down on power lines, mainly along and near Highway 127 North.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2021Every state in 2021This day in weather historyWarnings in Kentucky, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975714, 975713.